MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM TI LOCKING SCR SLF-TPNG W/STARDRIVE RECESS/30MM-STER; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM TI LOCKING SCR SLF-TPNG W/STARDRIVE RECESS/30MM-STER; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 412.111S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent an open reduction internal fixation (orif) surgery for proximal humeral fractures using the phlos system.During the surgery, the surgeon tried to insert the locking screw(3.5mm/30mm), but the screw head could not be locked.Then, as he used another of the same locking screw(3.5mm/30mm), he could insert and lock it.The surgery was successfully completed with a less-than-30-minute delay.Concomitant device reported: unknown plate (part# unknown, lot# unknown, quantity# 1) unknown screwdriver (part# unknown, lot# unknown, quantity# 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the screw's thread is partially stripped/ deformed at the screw head.The anodized layer is worn away at the damages which indicates that they were caused post-manufacturing.No other visual damage could be observed at the blade.All features related to the reported complaint condition were reviewed and no other issues were identified.Dimensional inspection: a dimensional test is not appropriate, since all complaint-relevant dimensions can no longer correspond to the valid technical drawings specifications due to the damage incurred.Document/ specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Conclusion: the complaint condition is confirmed due to the damages found on the device.Because of the damage, it is not possible to measure the relevant dimensions anymore.However, based on the findings above no fault could be found in material or during the production.This kind of damage is typically consistent with a misalignment event.Misalignment takes place when the connection between the involved parts are not parallel or not angular.This situation, increases friction along the bearing surfaces and can turn into a damage and can compromise the functionality of the device.Based on the findings above and the condition of the device, we can confirm that no manufacturing related issue could be found which could have caused or contributed to the reported malfunction.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected h3, h4, h6: a device history record (dhr) review was conducted: part: 412.111s, lot: 6l03220, manufacturing site: grenchen, release to warehouse date: 17.Sep.2019, expiry date: 01.Sep.2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM TI LOCKING SCR SLF-TPNG W/STARDRIVE RECESS/30MM-STER
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10205831
Report Number8030965-2020-04512
Device Sequence Number11416447
Product Code KTT
UDI-Device Identifier10886982210470
UDI-Public(01)10886982210470
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412.111S
Device Catalogue Number412.111S
Device Lot Number6L03220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/30/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - SCREWDRIVERS; UNK - PLATES; UNK - SCREWDRIVERS